Do not drink a lot of patients with hypoglycemic drugs

Patients taking hypoglycemic drugs do not drink a lot – Sohu health

today, I received an article in the Journal of adverse drug reaction (ADR), which reported a patient with diabetes who had been treated with metformin. One day, he is likely to feel happy, or met what is news, drink a lot of liquor, resulting in severe hypoglycemia and lactic acidosis, happy event into tragedy, was admitted to the hospital.

The incidence of hypoglycemia was significantly increased in patients with

diabetes who were taking both hypoglycemic agents and insulin. Because alcohol itself can interfere with glucose metabolism in the body, causing hypoglycemia. If you eat hypoglycemic drugs, blood sugar will drop even lower. Especially in fasting, hypoglycemia may be more severe [1, 2].

lactic acidosis is a rare side effect of metformin and other hypoglycemic agents, which rarely occurs in general. However, the consumption of a large amount of alcohol during the treatment of hypoglycemic drugs may induce lactic acidosis. In 2013, doctors in Poland conducted a clinical analysis of patients with diabetes mellitus complicated with lactic acidosis, and 12 patients with lactic acidosis were found in the study. Among them, was found to be alcoholism in [3]. This is because the process of alcohol metabolism in the liver is conducive to the formation of lactic acid.

Spring Festival is coming, I am here to remind patients with diabetes, taking hypoglycemic drugs, do not drink a lot!

References

[1] Weathermon R, Crabb Alcohol and interactions. Res Health. 1999.23 (1): 40-54.

Alcohol (DW.) medication

[2] Emanuele NV, Swade TF, Emanuele Consequences of use diabetics. Alcohol Res World. 1998.22 (3): 211-9.

Health (in): alcohol

[3] Krzymien J, Karnafel Lactic acidosis patients diabetes. Pol Med Wewn. 2013.123 (3): 91-7.

Arch (in): with